Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS North Platte, NE

December 14, 200815 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 14, 2008, 3:57 AM CST for 15 counties in Nebraska. It took effect at Dec 14, 2008, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:57 AM CST (09:57 UTC)
In effect from
Dec 14, 2008, 6:00 PM CST
Expired
Dec 14, 2008, 3:48 PM CST
In force
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 140957
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CST SUN DEC 14 2008

...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION...

AN ARCTIC COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST TODAY AS THE
MAIN LOW CENTER DEEPENS AND LIFTS NORTHEAST TOWARD THE GREAT
LAKES. A VARIETY OF WINTRY WEATHER IS EXPECTED ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...WITH SNOWFALL OF 1 TO 5
INCHES EXPECTED. IN ADDITION TO SNOW... NORTHERLY WINDS OF 20 TO
35 MPH...WITH GUSTS TO NEAR 50 MPH...WILL PRODUCE NEAR ZERO
VISIBILITIES ACROSS FAR NORTHERN NEBRASKA AND DANGEROUS WIND
CHILLS OF 20 TO 30 BELOW TODAY INTO TONIGHT.

PERSONS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY
MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE
DEVELOPING WINTER STORM.

NEZ004>007-094-142200-
/O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
/O.CON.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE
357 AM CST SUN DEC 14 2008 /257 AM MST SUN DEC 14 2008/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 12 PM CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 12 PM CST /11 AM MST/ MONDAY. A BLIZZARD WARNING
REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 

MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL
COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE
NORTH. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST
WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH
RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE WITH
NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...TO
PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS AFTERNOON
AND TONIGHT.

SNOWFALL ACCUMULATIONS OF 1 TO 5 INCHES REMAIN POSSIBLE ALTHOUGH
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER
MEASUREMENTS. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL
UNLESS ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...NOTIFY SOMEONE
OF YOUR PLANS AND PACK A WINTER SURVIVAL KIT IN YOUR VEHICLE. IF
YOU BECOME STRANDED...STAY IN YOUR VEHICLE AND WAIT FOR HELP.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ008>010-023>026-142200-
/O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
/O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
HYANNIS...MULLEN...THEDFORD...DUNNING
357 AM CST SUN DEC 14 2008 /257 AM MST SUN DEC 14 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 12 PM CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 12 PM CST /11 AM MST/ MONDAY. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL
COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE
CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME THE MAIN
FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER AIR
DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST. THE
BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 35
MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF 20 BELOW TO 30
BELOW ZERO THIS AFTERNOON AND TONIGHT.

SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER
MEASUREMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ027>029-038-142200-
/O.NEW.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
357 AM CST SUN DEC 14 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST MONDAY. 

THE ARCTIC HIGH WILL BUILD SOUTHEAST THIS AFTERNOON INTO TONIGHT
WITH STRONG NORTHWEST WINDS AT 20 TO 35 MPH AND GUST TO NEAR 50
MPH. THE COMBINATION OF STRONG WINDS AND BITTERLY COLD
TEMPERATURES WILL CREATE WIND CHILL VALUES FROM 20 BELOW TO 30
BELOW ZERO THROUGH TONIGHT INTO MONDAY MORNING BEFORE WINDS ARE
EXPECTED TO DIMINISH...LOWERING THE THREAT FOR CRITICAL WIND
CHILLS READINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ022-035-142200-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
GARDEN-ARTHUR-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR
257 AM MST SUN DEC 14 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW WILL CONTINUE TO FALL THROUGH NOONTIME AND COMBINE WITH
STRONG NORTHERLY WINDS OF 25 TO 35 MPH...PRODUCING BLOWING SNOW
AND DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE SNOW
IS EXPECTED TO TAPER OFF THIS AFTERNOON WITH 1 TO 3 INCHES OF SNOW
ACCUMULATION POSSIBLE. SIGNIFICANT BLOWING OF THE SNOW WILL
LIKELY HINDER SNOW ACCUMULATIONS IN OPEN AREAS BUT COULD LEAD TO
INCREASED SNOW DRIFTS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$
2 follow-up statements
000 
WWUS43 KLBF 141232
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 AM CST SUN DEC 14 2008

...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION...

AN ARCTIC COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST TODAY AS THE
MAIN LOW CENTER DEEPENS AND LIFTS NORTHEAST TOWARD THE GREAT
LAKES. A VARIETY OF WINTRY WEATHER IS EXPECTED ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...WITH SNOWFALL OF 1 TO
5 INCHES EXPECTED. IN ADDITION TO SNOW... NORTHERLY WINDS OF
20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH...WILL PRODUCE NEAR ZERO
VISIBILITIES ACROSS FAR NORTHERN NEBRASKA AND DANGEROUS WIND
CHILLS OF 20 TO 30 BELOW TODAY INTO TONIGHT.

PERSONS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY
MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE
DEVELOPING WINTER STORM.

NEZ004>007-094-142215-
/O.CON.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/
/O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE
632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM
CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY. 

MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY THAT WILL
COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL ACROSS THE
NORTH. BY NOONTIME THE MAIN FORCING IS EXPECTED TO SHIFT
SOUTHEAST WHILE MUCH COLDER AIR DESCENDS ACROSS NEBRASKA AS THE
ARCTIC HIGH RIDGES SOUTHEAST. THE BITTERLY COLD AIR WILL COMBINE
WITH NORTHERLY WINDS OF 20 TO 35 MPH...WITH GUSTS NEAR 50 MPH...
TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO THIS
AFTERNOON AND TONIGHT.

SNOWFALL ACCUMULATIONS OF 1 TO 5 INCHES REMAIN POSSIBLE ALTHOUGH
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER
MEASUREMENTS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL
UNLESS ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...NOTIFY SOMEONE
OF YOUR PLANS AND PACK A WINTER SURVIVAL KIT IN YOUR VEHICLE. IF
YOU BECOME STRANDED...STAY IN YOUR VEHICLE AND WAIT FOR HELP.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ027>029-038-142215-
/O.EXA.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
/O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
632 AM CST SUN DEC 14 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND DANGEROUS WIND
CHILLS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND
CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST MONDAY.

THE ARCTIC HIGH WILL BUILD SOUTHEAST THIS AFTERNOON INTO TONIGHT
WITH STRONG NORTHWEST WINDS AT 20 TO 35 MPH AND GUST TO NEAR
50 MPH. THE COMBINATION OF STRONG WINDS AND BITTERLY COLD
TEMPERATURES WILL CREATE WIND CHILL VALUES FROM 20 BELOW TO
30 BELOW ZERO THROUGH TONIGHT INTO MONDAY MORNING BEFORE WINDS
ARE EXPECTED TO DIMINISH...LOWERING THE THREAT FOR CRITICAL WIND
CHILLS READINGS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ036-037-056>059-069>071-142215-
/O.EXA.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND DANGEROUS WIND CHILLS
...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON.

LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY
THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL
ACROSS THE CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME
THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER
AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST.
THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO
35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF
20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT.

SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER
MEASUREMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ008>010-023>026-142215-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
/O.CON.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
HYANNIS...MULLEN...THEDFORD...DUNNING
632 AM CST SUN DEC 14 2008 /532 AM MST SUN DEC 14 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ MONDAY.

LIGHT TO MODERATE SNOWFALL IS POSSIBLE THROUGH NOONTIME TODAY
THAT WILL COMBINE WITH STRONG WINDS TO CREATE HAZARDOUS TRAVEL
ACROSS THE CENTRAL SANDHILLS INTO THE NORTH CENTRAL. BY NOONTIME
THE MAIN FORCING IS EXPECTED TO SHIFT SOUTHEAST WHILE MUCH COLDER
AIR DESCENDS ACROSS NEBRASKA AS THE ARCTIC HIGH RIDGES SOUTHEAST.
THE BITTERLY COLD AIR WILL COMBINE WITH NORTHERLY WINDS OF 20 TO
35 MPH...WITH GUSTS NEAR 50 MPH...TO PRODUCE WIND CHILLS OF
20 BELOW TO 30 BELOW ZERO THIS AFTERNOON AND TONIGHT.

SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES REMAIN POSSIBLE ALTHOUGH
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW WILL HINDER
MEASUREMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ022-035-142215-
/O.CON.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
GARDEN-ARTHUR-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR
532 AM MST SUN DEC 14 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW WILL CONTINUE TO FALL THROUGH NOONTIME AND COMBINE
WITH STRONG NORTHERLY WINDS OF 25 TO 35 MPH...PRODUCING BLOWING
SNOW AND DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE
SNOW IS EXPECTED TO TAPER OFF THIS AFTERNOON WITH 1 TO 3 INCHES
OF SNOW ACCUMULATION POSSIBLE. SIGNIFICANT BLOWING OF THE SNOW
WILL LIKELY HINDER SNOW ACCUMULATIONS IN OPEN AREAS BUT COULD
LEAD TO INCREASED SNOW DRIFTS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$


POWER
000 
WWUS43 KLBF 142148
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CST SUN DEC 14 2008

...ARCTIC AIR WILL PLUNGE SOUTH CREATING HAZARDS FOR THE REGION...

A REINFORCING SHOT OF ARCTIC AIR WILL ARRIVE THIS
EVENING...DROPPING TEMPERATURES TO WELL BELOW ZERO. BY MONDAY
MORNING...LOW TEMPERATURES WILL RANGE FROM 5 BELOW IN SOUTHERN
AREAS...TO AROUND 20 BELOW IN THE NORTH. THE BITTERLY COLD
TEMPERATURES WILL COMBINE WITH WINDS OF 10 TO 20 MPH...PRODUCING
WIND CHILLS OF 20 TO 40 BELOW ZERO. 


NEZ004>007-094-151000-
/O.CAN.KLBF.BZ.W.0001.000000T0000Z-081215T0000Z/
/O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
/O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...CODY...MERRIMAN...KILGORE
348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY. THE BLIZZARD WARNING HAS BEEN CANCELED AND THE WIND CHILL
ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A
REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH
CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE
WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND
CHILLS OF 30 BELOW TO 40 BELOW ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30
BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER
ALL AREAS OF EXPOSED SKIN. 


$$

NEZ008>010-023>029-038-151000-
/O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
/O.UPG.KLBF.WC.Y.0004.081215T0000Z-081215T1800Z/
/O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/
BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL TO 10 TO 20 BELOW ZERO LATER TONIGHT AS A
REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH
CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE
WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND
CHILLS OF 30 BELOW TO 40 BELOW ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30
BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER
ALL AREAS OF EXPOSED SKIN. 


$$

NEZ022-035>037-057-059-151000-
/O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
/O.NEW.KLBF.WC.W.0001.081214T2148Z-081215T1800Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
OGALLALA...NORTH PLATTE
348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

TEMPERATURES WILL FALL TO 10 TO 15 BELOW ZERO LATER TONIGHT AS A
REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH
CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE
WITH THE COLD TEMPERATURES...PRODUCING LIFE THREATENING WIND
CHILLS OF 25 BELOW TO 35 BELOW ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 30
BELOW ZERO OR COLDER. WIND CHILLS THIS COLD WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST BE OUTSIDE...DRESS IN SEVERAL LAYERS AND COVER
ALL AREAS OF EXPOSED SKIN. 

$$

NEZ056-058-069>071-151000-
/O.CAN.KLBF.WW.Y.0011.000000T0000Z-081215T0000Z/
/O.NEW.KLBF.WC.Y.0005.081214T2148Z-081215T1800Z/
DEUEL-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...GRANT...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
348 PM CST SUN DEC 14 2008 /248 PM MST SUN DEC 14 2008/

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST /11 AM MST/
MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

TEMPERATURES WILL FALL TO 5 TO 10 BELOW ZERO LATER TONIGHT AS A
REINFORCING SHOT OF ARCTIC AIR MOVES INTO WESTERN AND NORTH
CENTRAL NEBRASKA. NORTHERLY WINDS OF 10 TO 20 MPH...WILL COMBINE
WITH THE COLD TEMPERATURES...PRODUCING DANGEROUS WIND CHILLS OF
20 BELOW TO 30 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES AND COVER AREAS OF EXPOSED SKIN.

$$

BUTTLER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 3:26 AM CST, 31 minutes earlier.

Area forecast discussion, Dec 14, 3:26 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CST SUN DEC 14 2008

.DISCUSSION...

FORECAST CHALLENGE IN THE NEAR TERM FOCUSES ON THE ARCTIC AIR AND
IMPACTS. THE ARCTIC FRONT IS THROUGH THE FORECAST AREA WHERE NORTHWEST
WINDS ARE INCREASING USHERING THE COLDER AIR SOUTH WHILE THE 08Z
3 HOUR PRESSURE RISES WERE ON THE ORDER OF 9 MBS ACROSS THE SOUTHWEST.
AREAS OF LIGHT SNOW CONTINUE ACROSS PORTIONS OF THE SANDHILLS
WITH THE RADAR MOSAIC SHOWING RETURNS MOVING FROM THE SOUTHWEST
TO NORTHEAST. GOOD FRONTOGENETICAL FORCING IS EXPECTED TO SHIFT
SOUTHEAST BEYOND 18Z AT WHICH TIME SNOWFALL SHOULD DIMINISH INTO
THE AFTERNOON FROM NORTHWEST TO SOUTHEAST.

TODAY THE ARCTIC HIGH WILL RIDGE FURTHER SOUTHEAST AS THE LOW
PRESSURE SYSTEM LIFTS NORTHEAST TOWARD THE GREAT LAKES.
UNIDIRECTIONAL WINDS FROM THE SFC TO H85 WILL RESULT IN STRONG
WINDS THROUGHOUT THAT WILL CREATE SOME BLOWING SNOW TO THE NORTH
WHERE SNOW ACCUMULATION UP TO 5 INCHES MAY OCCUR IN AREAS NORTH
OF HIGHWAY 20 EAST TO VALENTINE THEN IN AREAS NORTH OF THE
NIOBRARA RIVER EAST TO LYNCH AND MONOWI. A BLIZZARD WARNING
REMAINS IN EFFECT FOR THE AREA WITH VALENTINE ASOS RECORDING 1/4SM
+SN AT 0839Z. STORM TOTAL SNOW ACCUMULATIONS WILL BE HINDERED BY
THE WINDS AS BLOWING SNOW WILL CREATE SOME DRIFTS THAT MAY BE
OBSERVED ACROSS THE FAR NORTH. AS THE MAIN FORCING SHIFTS
SOUTHEAST TODAY SNOWFALL AMOUNTS WILL TAPER OFF TO AN INCH OR LESS
FOR THE FAR SOUTHWEST. A BUFFER ZONE REMAINS WITH A WINTER WEATHER
ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING AND WIND ADVISORY IN
EFFECT FOR MUCH OF THE SOUTH CENTRAL AND SOUTHWEST. TEMPERATURES
ARE ALREADY DROPPING ACROSS THE MAP FOR EARLY MORNING DAYTIME
HIGHS WITH TEMPERATURES EITHER STEADY OR FALLING INTO THE
AFTERNOON.

TONIGHT THE COLDER AIR WILL CONTINUE TO SPILL ONTO THE PLAINS WITH
ANY CLEARING TO LEAD TO RAPID DROPS IN TEMPERATURES. OVERNIGHT
SUBZERO TEMPERATURES AND STRONG GUSTY NORTHWEST WINDS WILL CREATE
CRITICAL WIND CHILL VALUES FOR MOST AREAS NORTHEAST OF A LINE FROM
ANTIOCH IN SHERIDAN COUNTY TO OCONTO IN CUSTER COUNTY WITH A WIND
CHILL ADVISORY POSTED FROM 6 PM TONIGHT TO NOON MONDAY. THE COMBINATION
OF COLD AIR AND GUSTY WINDS WILL DRIVE WIND CHILL VALUES DOWN WITH
READINGS FROM 20 BELOW TO 30 BELOW ZERO THAT CAN BE LIFE
THREATENING IF CAUGHT OUTDOORS FOR A PROLONG PERIOD. PRECAUTIONS
SHOULD BE TAKEN TODAY TO MOVE LIVESTOCK THAT MAY BE IMPACTED BY
THE EXTREMELY COLD AIR.

LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH TUESDAY WHEN
THERE WILL BE ANOTHER CHANCE FOR SNOW AS A SYSTEM LIFTS OUT OF THE
SOUTHWEST. AS SURFACE WINDS TURN TO THE SOUTHEAST TEMPERATURES
WILL CLIMB ABOVE SUBZERO TEMPERATURES ACROSS THE NORTH BUT NO
SIGNIFICANT WARMING EXPECTED THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...

MVFR CONDITIONS ARE EXPECTED TO CONTINUE OVER ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA TODAY WITH INTERMITTENT IFR CONDITIONS CIGS
AT BOTH KVTN AND KLBF AND VISIBILITIES AT KVTN. STRONG NORTHWEST
WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL INTENSIFY WITH
MIXING ACROSS NORTH CENTRAL NEBRASKA THIS MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON FOR NEZ027>029-036>038-056>059-069>071.

BLIZZARD WARNING UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR
NEZ004>007-094.

WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON
FOR NEZ008>010-022>026-035.

WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12
PM CST /11 AM MST/ MONDAY FOR NEZ004>010-023>029-038-094.

&&

SHORT TERM/EXTENDED...KECK
AVIATION...POWER
Hazardous weather outlook, Dec 13, 4:08 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CST SAT DEC 13 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-142215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
408 PM CST SAT DEC 13 2008 /308 PM MST SAT DEC 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA EARLY TONIGHT. BEHIND THE FRONT WILL BE STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...LIGHT TO
MODERATE SNOW...AND FALLING TEMPERATURES. THE HEAVIEST SNOW WILL
BE ACROSS NORTHERN NEBRASKA...ALONG AND NORTH OF HIGHWAY 20...WERE
THE COMBINATION OF WINDS AND SNOW WILL CREATE BLIZZARD CONDITIONS.
FURTHER SOUTH WILL BE LIGHTER SNOWFALL...HOWEVER VISIBILITIES
MAYBE REDUCED TO A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TEMPERATURES WILL CONTINUE TO FALL DURING THE DAY ON SUNDAY AS
THE SNOW DIMINISHES. BY SUNDAY EVENING TEMPERATURES ARE EXPECTED
TO DROP INTO THE SINGLE DIGITS AND BELOW ZERO...AND CONTINUING TO
DROP TO WELL BELOW ZERO OVERNIGHT. THE NORTHWEST WINDS WILL
CONTINUE TO BE BREEZY AND CREATE DANGEROUS WIND CHILLS OF -15 TO
-35 DEGREES.

IMPROVING CONDITIONS ARE EXPECTED ON MONDAY...HOWEVER MONDAY NIGHT
THE NEXT WEAKER DISTURBANCE WILL MOVE ACROSS THE REGION. LIGHT
SNOW ACCUMULATION WILL BE POSSIBLE. THEN YET ANOTHER DISTURBANCE
WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AND REDUCED VISIBILITIES
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:48 PM CSTWind Chill WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 15 more20 hr
Dec 14, 3:48 PM CSTWind Chill AdvisoryLBFChase, Deuel, Frontier, Hayes, Perkins20 hr

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.